Texas, 2018

Wildfire in Texas, July 22, 2018

July 22, 2018 · NWS OUN · 1 event in 1 county or zone

Grass fires burned approximately 35 acres in Clay county on the 22nd. One mobile home was lost and other structures were threatened.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Grass fires burned approximately 35 acres in Clay county on the 22nd. One mobile home was lost and other structures were threatened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 22, 11:23 AM CST, 37 minutes earlier.

Area forecast discussion, Jul 22, 11:23 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1223 PM CDT Sun Jul 22 2018

.DISCUSSION...
18Z TAF discussion.

&&

.AVIATION...
VFR conditions to continue. Mid level ceilings will gradually
shift south and east this afternoon, but are expected to develop
again late tonight and continue through end of forecast across
much of the area. Most locales will have a light/moderate e/se
wind this afternoon with a shift to the northeast by end of
forecast.

&&

.PREV DISCUSSION... /issued 1012 AM CDT Sun Jul 22 2018/

UPDATE...
Quite a bit of mid and highs clouds continue to stream south out
of Kansas and have gone ahead and lowered temperatures a few
degrees in parts of north central Oklahoma due to the clouds.
Otherwise, only minor tweaks based on latest trends, mainly with
regards to cloud cover.

PREV DISCUSSION... /issued 535 AM CDT Sun Jul 22 2018/

AVIATION...
VFR conditions and light east to southeast winds will prevail.

Day

PREV DISCUSSION... /issued 335 AM CDT Sun Jul 22 2018/

DISCUSSION...
The last day of this oppressive heat is finally here. Some of our
counties in southwest Oklahoma may not quite hit heat advisory
criteria this afternoon, but its close enough to keep the heat
advisory going for now. Western north Texas and and areas just
north of the Red River look like they have a higher chance of
hitting criteria.

Moving into Monday, the ridge begins to shift westward allowing
temperatures to moderate a bit. By Thursday, the models have us in
northwest flow. Models are in good agreement even out through the
long term with a series of shortwaves coming down Thursday
through the weekend. Expect chances for precipitation in the form
of MCSs through this period. The biggest questions here are when and
where these systems will set up exactly and how far south will
they make it. Limited POPs at around 40 percent to account for the
uncertainty in timing and location.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  92  71  92 /   0  10  10   0
Hobart OK         76  95  73  95 /   0  10  10  10
Wichita Falls TX  78 100  76  98 /   0   0  10   0
Gage OK           73  90  70  90 /   0  10  10  10
Ponca City OK     71  90  70  92 /  10  10   0   0
Durant OK         77  97  74  95 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ033>039-044>046-
     050>052.

TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.

&&

30/23/30
Hazardous weather outlook, Jul 22, 10:55 AM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1155 AM CDT Sun Jul 22 2018

OKZ004>048-050>052-TXZ083>090-231700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1155 AM CDT Sun Jul 22 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heat...
Hot conditions are expected again this afternoon and early
evening, with heat index values at or above 100 across much of
the area. Heat index values and temperatures of 105 to 110 will be
most common across portions of southern Oklahoma and western
north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorm chances will return Wednesday night and continue
through Saturday for at least portions of the area. Gusty winds
will be the most significant risk.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Clay

When
July 22, 12:00 PM CST to 9:00 PM CST
Where
Clay forecast zone
Property damage
$40,000
Reported by
Park/Forest Service
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 774223.